Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 185, NWS Fort Worth, TX

June 18, 2007Cooke County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 18, 2007, 2:36 AM CDT for Cooke County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 18, 2007, 2:36 AM CDT (07:36 UTC)
Expired
Jun 18, 2007, 5:30 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Cooke County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 119 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 5:29 AM CDTFLASH FLOODValley View, TXINTERSTATE 35 SERVICE ROADS AND NORTHBOUND LANE COVERED WITH WATER AT MILE MARKER 483.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 7.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 860 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
860 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 180737
FFWFWD
TXC097-181030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
236 AM CDT MON JUN 18 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COOKE COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 530 AM CDT

* AT 233 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA. WIDESPREAD 
FLASH FLOODING HAS BEEN REPORTED IN DENTON COUNTY FROM THESE STORMS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MUENSTER
  AND CALLISBURG

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. LESS THAN THREE FEET
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND...DONT DROWN.

LAT...LON 3343 9747 3343 9694 3392 9693 3389 9717
      3362 9748

$$
2 follow-up statements
000 
WGUS74 KFWD 180826
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
325 AM CDT MON JUN 18 2007

TXC097-181030-
COOKE TX-
325 AM CDT MON JUN 18 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR COOKE
COUNTY...

AT 322 AM CDT...THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS REPORTED 
OVER THE WARNED AREA. ADDITIONAL THUNDERSTORMS ARE MOVING INTO THE 
COUNTY FROM THE SOUTHWEST. RADAR INDICATES THAT UP TO TWO INCHES OF 
RAIN HAVE FALLEN AND AN ADDITIONAL ONE TO THREE INCHES OF RAIN IS 
POSSIBLE. 

HIGH WATER RESCUES...CARS WASHED OFF ROADS...PEOPLE STRANDED ON 
ROOFS...THESE HAVE ALL BEEN REPORTED IN TARRANT AND DENTON COUNTIES 
FROM THESE STORMS. THIS IS A LIFE THREATENING SITUATION...DO NOT 
DRIVE INTO WATER OVER THE ROADS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CALLISBURG

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 3343 9747 3343 9694 3392 9693 3389 9717
      3362 9748

$$
000 
WGUS74 KFWD 180929
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
428 AM CDT MON JUN 18 2007

TXC097-181030-
COOKE TX-
428 AM CDT MON JUN 18 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR COOKE
COUNTY...

AT 421 AM CDT...RADAR INDICATES THAT FROM TWO TO THREE INCHES OF 
RAIN HAVE ALREADY FALLEN IN SOUTHERN COOKE COUNTY. AN ADDITIONAL 
INCH OR MORE OF RAIN IS POSSIBLE. HIGH WATER RESCUES HAVE OCCURRED 
IN DENTON COUNTY FROM THESE RAINS...DO NOT DRIVE INTO WATER OVER THE 
ROAD. THIS IS A DANGEROUS SITUATION.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CALLISBURG

LAT...LON 3343 9747 3343 9694 3392 9693 3389 9717
      3362 9748

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 8:46 PM CDT, 5 hours 50 minutes earlier.

Area forecast discussion, Jun 17, 8:46 PM CDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
846 PM CDT SUN JUN 17 2007

.UPDATE...
846 PM
REMOVING THE HEAVY RAIN WORDING FOR THIS EVENING AND LOWERING POPS
THROUGH 1 AM. ONCE AGAIN NOCTURNAL STORMS SHOULD REGENERATE...SO
HAVE CHANCE THROUGH LIKELY IN EARLY MORNING. FLOOD THREAT REMAINS
SINCE GROUND IS SO SATURATED. 84

&&

.DISCUSSION...
235 PM
SLOW-MOVING...HYBRID MID LVL LOW PUSHING VERNON/WICHITA FALLS AREA...
WITH A SLOW SHIFT TO THE NE OVER OKLAHOMA THROUGH 12-18Z MONDAY
(MONDAY MORNING). LEFT EXIT REGION OF WEAK SUB-TROPICAL 40-60KT
UPPER JET AND 30-40KT LLJ WILL COINCIDE OVER AREAS GENERALLY E/SE OF
THE LOW PRESSURE ALOFT AND FOCUS ISENTROPIC ASCENT LATER TONIGHT
ONCE AGAIN OVER E/NE PORTIONS OF NORTH TEXAS. FFA (FLASH FLOOD
WATCH) EXTENSION FOR THESE AREAS WILL BE ISSUED THROUGH DAYBREAK MON
MORNING...MAINLY ALONG/EAST OF I-35. LOOK FOR THIS PRODUCT SOMETIME
BETWEEN 3-4 PM...BUT GENERAL OUTLINE CAN BE NOTED ON ADVISORY LINE
BELOW THE PRELIM NUMBERS.

SCATTERED SHOWERS/THUNDERSTORMS WILL STILL BE POSSIBLE THROUGH THE
DAY MONDAY OVER THE NE 1/2 OF NORTH TEXAS...BEFORE SYSTEM DEPARTS
FAR ENOUGH AWAY MON NIGHT/TUES TO ALLOW SUB-TROPICAL UPPER RIDGE
TO AMPLIFY OVER THE AREA AND DIMINISH POPS. THROUGH THIS TIME...TEMPS
WILL BE COOLER THAN CLIMATOLOGY DUE TO CLOUD COVER/RAIN/AND WET
GROUND THROUGH AT LEAST MID WEEK...WITH HEATING BEING LOST ON ENERGY
USED FOR EVAPORATION. WILL STAY A FEW DEGREES BELOW GFS/MENMOS
NUMBERS THROUGH MID WEEK

UPPER RIDGE WILL MAINTAIN ITS HOLD OVER THE REGION THROUGH LATE
WEEK AND NEXT WEEKEND...WITH SOME WEAKNESS OVER E/SE COUNTIES (SE
OF D/FW METRO) FOR SMALL CHANCES OF DIURNAL CONVECTION. WEAK
DISTURBANCE OVER S TX FRI INTO THE WEEKEND SHOULD KEEP BEST RAIN
CHANCES DOWN THAT WAY...WHICH IS A GOOD THING SINCE WE DONT NEED
MORE RAIN ATTM. HOWEVER...WILL CARRY SOME SLIGHT CHANCE WORDING IN
SRN COUNTIES WITH UNCERTAINTY THIS FAR OUT IN THE GAME.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  70  86  75  89  75 /  60  40  10  20  10
WACO, TX              71  86  74  90  71 /  50  30  10  20  10
PARIS, TX             70  82  71  89  70 /  70  50  30  30  20
DENTON, TX            71  86  72  90  71 /  60  40  20  20  10
MCKINNEY, TX          70  85  72  89  70 /  70  50  20  20  10
DALLAS, TX            71  86  75  90  76 /  60  40  20  20  10
TERRELL, TX           70  84  73  89  73 /  70  50  20  20  20
CORSICANA, TX         71  85  74  89  72 /  60  40  20  30  20
TEMPLE, TX            72  87  74  91  72 /  40  20  10  20  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: TXZ116-117-130>132-141>143-156>158-160-162-174-175.

FLASH FLOOD WATCH EXTENDED THROUGH LATE TONIGHT FOR THE FOLLOWING
ZONES: TXZ092-093-103-104 AND
TXZ094-095-105>107-118>123-133>135-144>148-159-161. GENERALLY
ALONG/NE OF A GAINESVILLE...D/FW...WACO...PALESTINE LINE.

&&

/05
Hazardous weather outlook, Jun 17, 11:00 PM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1100 PM CDT SUN JUN 17 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181000-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
1100 PM CDT SUN JUN 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FLASH FLOOD WATCH IS IN EFFECT TONIGHT FOR AREAS EAST OF A
MUENSTER...WALNUT SPRINGS...MCGREGOR LINE. RAINFALL AMOUNTS
UP TO TWO INCHES ARE POSSIBLE FROM INTENSE SHOWERS AND THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE DAILY MONDAY THROUGH
FRIDAY...MAINLY ACROSS THE EASTERN HALF OF NORTH TEXAS. ANY HEAVY
RAINFALL DURING THE TIME PERIOD COULD RESULT IN FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED OVERNIGHT FOR THE THREAT
OF FLOODING.

In the hours before

Local storm report, Jun 18, 12:12 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1212 AM CDT MON JUN 18 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1211 AM     FLASH FLOOD      NORTH RICHLAND HILLS    32.86N  97.22W
06/18/2007                   TARRANT            TX   TRAINED SPOTTER

            WATER OVER THE ROAD ON INTERSTATE 820 BETWEEN RUFE SNOW
            AND HIGHWAY 26.
Local storm report, Jun 18, 12:33 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1233 AM CDT MON JUN 18 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 AM     FLASH FLOOD      1 S KELLER              32.92N  97.23W
06/18/2007                   TARRANT            TX   TRAINED SPOTTER

            1.5 FOOT OF WATER AT THE HIGHWAY 377 AND BEAR CREEK
            PARKWAY
Special weather statement, Jun 18, 1:35 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
135 AM CDT MON JUN 18 2007

TXZ118-180700-
TARRANT TX-
135 AM CDT MON JUN 18 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL TARRANT COUNTY

AT 135 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES WEST OF KELLER...MOVING NORTHEAST AT 15
MPH.

VERY HEAVY RAIN...MARBLE SIZED HAIL...AND WIND GUSTS TO 50 MPH ARE
LIKELY WITH THIS STORM.

LAT...LON 3291 9744 3283 9725 3299 9713 3300 9740
Local storm report, Jun 18, 1:58 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
158 AM CDT MON JUN 18 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 AM     FLASH FLOOD      TROPHY CLUB             33.00N  97.19W
06/18/2007                   DENTON             TX   TRAINED SPOTTER

            FLASH FLOODING REPORTED SOUTHERN COUNTY BY DENTON
            SPOTTER NETWORK.
Local storm report, Jun 18, 2:12 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
212 AM CDT MON JUN 18 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 AM     FLASH FLOOD      TROPHY CLUB             33.00N  97.19W
06/18/2007                   DENTON             TX   FIRE DEPT/RESCUE

            HIGH WATER RESCUE IN PROGRESS TROPHY CLUB.
Local storm report, Jun 18, 2:23 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
223 AM CDT MON JUN 18 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 AM     FLASH FLOOD      KELLER                  32.93N  97.23W
06/18/2007                   TARRANT            TX   NWS EMPLOYEE

            MEASURED 4.25 INCHES OF RAIN IN KELLER BETWEEN MIDNIGHT
            AND 145 AM

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:06 PM CDTSpecial Weather StatementFWDComanche39 min
Jun 17, 7:13 PM CDTSpecial Weather StatementFWDLampasas32 min
Jun 17, 11:39 PM CDTSpecial Weather StatementFWDTarrant36 min
Jun 17, 11:44 PM CDTFlash Flood WarningFWDTarrant3 hr
Jun 18, 12:02 AM CDTSevere Thunderstorm WarningFWDTarrant43 min
Jun 18, 12:15 AM CDTFlash Flood WarningFWDDenton3 hr
Jun 18, 1:28 AM CDTTornado WarningFWDDenton47 min
Jun 18, 1:35 AM CDTSpecial Weather StatementFWDTarrant25 min
Jun 18, 1:41 AM CDTSevere Thunderstorm WarningFWDTarrant21 min
Jun 18, 2:10 AM CDTSevere Thunderstorm WarningFWDDenton65 min
Jun 18, 2:14 AM CDTFlash Flood WarningFWDCollin3 hr
Jun 18, 2:34 AM CDTFlash Flood WarningFWDGrayson3 hr
Jun 18, 2:44 AM CDTSpecial Weather StatementFWDGrayson61 min
Jun 18, 3:05 AM CDTFlash Flood WarningFWDDenton4 hr
Jun 18, 3:10 AM CDTSevere Thunderstorm WarningFWDDenton80 min
Jun 18, 3:56 AM CDTSpecial Weather StatementFWDCooke34 min
Jun 18, 4:01 AM CDTTornado WarningFWDCooke44 min
Jun 18, 4:40 AM CDTTornado WarningFWDDenton50 min
Jun 18, 4:53 AM CDTSevere Thunderstorm WarningFWDCooke, Grayson67 min
Jun 18, 5:20 AM CDTFlash Flood WarningFWDCooke, Grayson4 hr
Jun 18, 6:18 AM CDTSpecial Weather StatementFWDCooke27 min
Jun 18, 6:23 AM CDTSevere Thunderstorm WarningFWDCooke67 min
Jun 18, 7:00 AM CDTSpecial Weather StatementFWDGrayson30 min
Jun 18, 7:24 AM CDTSevere Thunderstorm WarningFWDCollin, Denton, Grayson66 min
Jun 18, 7:41 AM CDTSpecial Weather StatementFWDMontague34 min
Jun 18, 7:52 AM CDTFlash Flood WarningFWDCollin3 hr
Jun 18, 7:57 AM CDTSpecial Weather StatementFWDFannin33 min
Jun 18, 8:34 AM CDTSpecial Weather StatementFWDFannin26 min
Jun 18, 9:00 AM CDTFlash Flood WarningFWDCooke, Grayson3 hr
Jun 18, 9:24 AM CDTFlash Flood WarningFWDFannin, Hunt3 hr
Jun 18, 11:09 AM CDTFlash Flood WarningFWDHopkins, Rains3 hr
Jun 18, 11:56 AM CDTFlood WatchFWDCollin, Cooke, Delta, Denton, Fannin, Grayson and 3 more4 hr
Jun 18, 1:43 PM CDTFlash Flood WarningFWDFannin3 hr
Jun 18, 2:02 PM CDTSpecial Weather StatementFWDGrayson28 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.